Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 140, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 3, 2018, 12:33 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2018, 12:33 PM PDT (19:33 UTC)
- Expired
- Oct 3, 2018, 3:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 159 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621 WGUS55 KVEF 031933 FFWVEF NVC017-032230- /O.NEW.KVEF.FF.W.0140.181003T1933Z-181003T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Las Vegas NV 1233 PM PDT WED OCT 3 2018 The National Weather Service in Las Vegas has issued a * Flash Flood Warning for... South central Lincoln County in south central Nevada... * Until 330 PM PDT. * At 1229 PM PDT, Doppler radar indicated thunderstorms producing heavy rain along Highway 93 between mile markers 15 and 35. Flash flooding is expected to begin shortly. * Flash flooding will remain over mainly rural areas of south central Lincoln County and includes Highway 93 south of Alamo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3731 11482 3686 11484 3686 11517 3731 11518 $$ SC
2 follow-up statements
901 WGUS75 KVEF 032045 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 145 PM PDT WED OCT 3 2018 NVC017-032230- /O.CON.KVEF.FF.W.0140.000000T0000Z-181003T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lincoln NV- 145 PM PDT WED OCT 3 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR SOUTH CENTRAL LINCOLN COUNTY... At 142 PM PDT, Doppler radar indicated thunderstorms that were producing heavy rain have weakened and moved to the north. Precipitation estimates are greater than one inch of rain along and just to the west of Highway 93 between mile markers 20 and 30. Flash flooding is likely occurring. Flash flooding will remain over mainly rural areas of south central Lincoln County and includes Highway 93 from Alamo south to the County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3731 11482 3686 11484 3686 11517 3731 11518 $$ SC
267 WGUS75 KVEF 032221 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 321 PM PDT WED OCT 3 2018 NVC017-032230- /O.EXP.KVEF.FF.W.0140.000000T0000Z-181003T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lincoln NV- 321 PM PDT WED OCT 3 2018 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL LINCOLN COUNTY WILL EXPIRE AT 330 PM PDT... The heavy rain has ended and any flooding that did occur should have receded. Flooding is no longer expected to pose a threat. Therefore the flash flood warning will be allowed to expire at 330 PM. Please continue to heed any remaining road closures. Additional showers and thunderstorms are expected through tonight. LAT...LON 3731 11482 3686 11484 3686 11517 3731 11518 $$ SC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 10:33 AM PDT, 2 hours earlier.
Area forecast discussion, Oct 3, 10:33 AM PDT, 2 hours before
Area Forecast Discussion National Weather Service Las Vegas NV 1033 AM PDT Wed Oct 3 2018 .SYNOPSIS...Scattered showers and thunderstorms are expected through the afternoon, with isolated heavy rainfall possible. An approaching Pacific storm system will increase thunderstorm coverage this evening, especially over Mohave County and adjacent areas of Clark and Lincoln counties, where severe storms will be possible. Cooler storm systems coming in from the north will bring unsettled conditions with below normal temperatures over the weekend into early next week. && .UPDATE...Isolated thunderstorms were already firing this morning over southeast Lincoln/northeast Clark counties. Lines of convection were oriented from south to north and could be seen on satellite loops becoming more enhanced. The upper low off the California Coast will finally move inland over the next 12 hours and increasing upward forcing and wind shear along the leading edge will produce organized bands of thunderstorms especially across substantial portions of southern Nevada and northwest Arizona...especially after sunset through the overnight hours. Isolated severe thunderstorms will be possible and the best threat areas will be over Lincoln, northeast Clark and Mohave County. Since conditions for organized thunderstorms will come together primarily after dark...storms will not be quite as strong as they otherwise would with the aid of daytime heating. Minor changes will be made to the PoP/WX/QPF grids based on 12Z model input, but the going forecast detailed in the previous discussion appear to be on track. && .PREV DISCUSSION...232 AM PDT .DISCUSSION...through Saturday night. Satellite and area radars showed isolated showers and thunderstorms bubbling early this morning in an arc from near Tonopah across Lincoln County and southward into northern Mohave County. This general area should be favored for more development this morning, then chances start to increase across the western zones as the Pacific low off Point Conception finally opens up and swings inland. This low will take on a negative tilt as it comes inland this evening, enhancing difluence and deep layer shear ahead of it. This will act on moderately unstable air to kick off possibly severe thunderstorms late this evening. The high resolution models are targeting Mohave County for the brunt of it, with perhaps a secondary max in Lincoln County and a few storms in far eastern Clark County. Previous forecast had this idea pretty well in hand, and made only minor tweaks. Precip chances will decrease from southwest to northeast tonight as the low moves through. Leftover showers Thursday morning will increase in the afternoon and evening across the southern Great Basin as a northern stream shortwave trough passes through, leaving dry weather in its wake Friday afternoon. This will be short lived however, as another northern stream trough digs in and amplifies over our area Saturday, with shower chances increasing from north to south as the day goes on. Since these two waves will be coming from the Gulf of Alaska, they will bring more chilly air, keeping temperatures below normal over the weekend. && .AVIATION...For McCarran...Southerly winds will prevail for the upcoming TAF period. Speeds will remain between 8-11 knots for much of the morning before gusts become more prevalent during the afternoon with speeds up to around 20 knots through this evening. Isolated thunderstorms will be possible this afternoon and evening in the vicinity of the terminal. Storms lingering into the overnight period cannot be ruled out but confidence is not high in location or timing so there is currently no mention of storms after 03z Thursday. A scattered cloud deck around 8k feet will be possible once again today; lowering with any showers or storms that directly affect the terminal. Tonight southwest around 10 knots will be likely. For the rest of southern Nevada, northwest Arizona and southeast California...South to southwest winds will prevail for the period; becoming gusty during the afternoon and early evening. Speeds should remain between 10-15 knots gusting 20-25 knots. Scattered storms will be possible again today across most areas. The highest coverage will be during the afternoon and evening across Lincoln, Mohave, Clark, and northern Inyo counties. Potential exists for isolated, strong storms lingering into the overnight hours across southern Nevada and northwest Arizona but confidence is low in specifics at this time. Cigs between 6k-8k feet will be likely today; lowering with any showers or storm activity. Gusts should become intermittent after sundown. && .SPOTTER INFORMATION STATEMENT...Severe thunderstorms will be possible Wednesday evening, especially in Mohave County and nearby areas of Clark and Lincoln counties. Isolated flash flooding will also be possible. We encourage spotters to report any significant weather or impacts in your area. && UPDATE...Adair DISCUSSION...Morgan AVIATION...Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 9:01 PM PDT | Areal Flood Advisory | VEF | Esmeralda | 117 min |
| Oct 3, 12:23 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Oct 3, 4:16 PM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.